MAUDE Adverse Event Report: LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT
Lot Number 4155676
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code Fainting (1847)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, the patient contacted lifescan (lfs) alleging that his onetouch ultra mini meter was reading inaccurately high compared to another meter (paramedics meter).The complaint was classified based on the customer care advocate (cca) documentation and additional information obtained when medical surveillance specialist (mss) made a follow up call.The patient stated that the issue first occurred on (b)(6) 2018, time unknown.The patient detailed that he tested his blood and obtained an alleged glucose result of 40mg/dl on the subject meter compared to 29mg/dl on the other meter.Meter to other meter comparisons do not reasonably suggest that a malfunction has occurred.There can be no presumption as to which meter¿s reading is erroneous as the comparison is not made to a calibrated reference method.The patient stated that he manages his diabetes insulin (non-adjuster) and made no change to his usual diabetes management routine in response to the alleged product issue.The patient detailed to mss that on an unspecified time after the alleged issue began he had become ¿unconscious¿ and received hcp treatment of iv glucose from the paramedics.At the time of trouble shooting, the cca confirmed that the subject meter was set to the correct unit of measure, the sample was taken from an approved sample site and the correct testing steps were used.The test strips were stored correctly and within expiry date and the test strip vial was neither cracked nor broken.The patient did not have control solution to perform a test.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs and/or symptoms that meet lfs¿ criteria for a serious injury adverse event after the alleged product issue began.

Brand Name
OT ULTRAMINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key7298624
Report Number3008382007-2018-00642
Device Sequence Number877381
Product Code NBW
UDI-Device Identifier00353885002684
UDI-Public00353885002684
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K061118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number4155676
Other Device ID Number1-AGJ5R2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/22/2018
Device Age22 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2018
Initial Report FDA Received Date02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;